MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL W/NDL 21X1-1/2; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL W/NDL 21X1-1/2; PISTON SYRINGE
Catalog Number 309643
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was found before use with a syringe 10ml ll w/ndl 21x1-1/2.The following information was provided by the initial reporter, "health professional reported upon opening two packages they found fuzz on the needle and one of them had moisture inside of the barrel towards the end." 2 occurrences were reported.
 
Event or Problem Description
It was reported that foreign matter was found before use with a syringe 10ml ll w/ndl 21x1-1/2.The following information was provided by the initial reporter, "health professional reported upon opening two packages they found fuzz on the needle and one of them had moisture inside of the barrel towards the end." (b)(4) occurrences were reported.
 
Additional Manufacturer Narrative
H.6.Investigation summary: two 10ml syringes with needles in opened blister packs from batch 8355906 (p/n 309643) were received and evaluated.One syringe was observed to have white fiber-like foreign matter covering the cannula.They appeared to be plastic fibers and were larger than level 3 in size and were rejectable per product specification.Visual inspection was performed on the returned sample, there is a white debris on the needle.The debris was then examined using 40x magnification and was visually identified as plastic.The "moisture" on one syringe appeared to be silicone and was the normal and expected amount per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for plastic, plastic dust may be created throughout the manufacturing process via conveying and vibration of plastic components.It appears that some of this dust was in the needle shield when the needle shield was pressed on the needle hub assembly.Silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Bd acknowledges that the sample provided by the customer has plastic debris on the needle.However, as this reported occurrence would not exceed the acceptable quality level no corrective or preventative actions are proposed in the scope of this complaint.H3 other text : see section h.10.

Brand Name
SYRINGE 10ML LL W/NDL 21X1-1/2
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8894572
Report Number1213809-2019-00822
Device Sequence Number2397423
Product Code FMF
UDI-Device Identifier30382903096436
UDI-Public30382903096436
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number309643
Device Lot Number8355906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;